MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Blurred Vision (2137); No Code Available (3191)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Device evaluation: the product was returned to the manufacturing site for evaluation.The reported issue could not be verified.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.
 
Event or Problem Description
Initially, the customer reported that post-implant of the intraocular lens (iol) in the patient's left eye, there was refractive surprise.The doctor planned on explanting the iol.Further information was received.The customer explained that the patient was experiencing blurry vision at both distance and near.Post-op manifest refraction (po mrx) + 0.75 sph (sphere).Pre-op hand motion (hm) @ face.Visual acuity postop 20/40 -1.On (b)(6) 2020, the customer confirmed that the iol was explanted (b)(6) 2020.The replacement lens is a different model za9003, and higher diopter 21.0.At explant there was no incision enlargement, no sutures and no vitrectomy required.Reportedly, the patient is doing ok post-exchange and is very happy.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Corrected data: in the initial medwatch report 9614546-2020-00309 section h10 we stated device evaluation: the product was returned to the manufacturing site for evaluation.The reported issue could not be verified.A product quality deficiency could not be determined.However, upon further review it was noticed that more information is available for device evaluation: on august 10, 2020 the complaint lens was received in a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during explant.The lens was cleaned, and no cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10405446
Report Number9614546-2020-00309
Device Sequence Number14091456
Product Code POE
UDI-Device Identifier05050474591752
UDI-Public(01)05050474591752(17)220815
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
10/25/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date08/13/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005